Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Feeling low, sadness, insecurity, mood swings. Have stopped taking toperamate for migraine. Is this a withdrawal sign?

hi i am 36 yr old female having a h\o migraine .am on tryptomer since 3 yrs ..was on 25 mg for quite a long time and then increased upto 50 since june 2011. but my migrine didnt get better and since august i have been taking toperamate 25 mg BD tryptomer 50 and magnesium citrate 400mg OD .by this medication my migraine is almost gone but since 1 month i am feeling ver very low, insecure ,and am always on the verge of crying. all the time i am crying. few days back i was fine with a certain situation but all of a sudden started feeling insecure . sometimes feel guilty and sometimes react in anger. my query is can this happen due to toperamate? is this depression ? should i increase tryptomer or stop toperamate? please advise me .
Asked On : Fri, 25 Jan 2013
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
no it is not due to topiramate.
it is due to depression- as your symptoms are much disturbing to you my advise is to increase the dose of tryptomer gradually.

other best option is you take sertraline- 50mg or escitalopram-10mg for depression.

also continue topiramate for migraine..

if your symptoms are developed after any stressor then counseling is also required.

so consult any psychiatrist even after you have good response to above treatment, for further treatment planning.

dr r yadav
md psychiatry
Answered: Wed, 10 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor